Mathematical modelling the spread of Zika and Microcephaly in Brazil

Yanfeng Liang, David Greenhalgh

Research output: Chapter in Book/Report/Conference proceedingConference contribution book

252 Downloads (Pure)

Abstract

In this paper we look at a non-age-structured model for the spread of the Zika Virus and Microcephaly in Brazil. We first outline the non-seasonal differential equation model, and discuss parameter values and their estimation. Then we talk about the basic reproduction number and details of the calculation of the number of Microcephaly cases. Next we estimate how the model can be made more realistic by introducing seasonality into the mosquito population. Finally we consider sensitivity of the results to the mosquito biting rate.
Original languageEnglish
Title of host publicationProceedings of the 17th International Conference on Computational and Mathematical Methods in Science and Engineering
Subtitle of host publicationCMMSE 2017
Place of Publication[S.I.]
Pages1264-1268
Number of pages5
Volume4
Publication statusPublished - 4 Jul 2017

Keywords

  • zika
  • Brazil
  • microcephaly
  • aedes aegypti mosquito
  • basic reproduction number
  • differential equation model
  • seasonailty

Cite this